Alert archive / Colorado / Tornado Warnings in 1999
Tornado Warning 50, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Aug 10, 1999, 6:00 PM MDT for Weld County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 1999, 6:00 PM MDT (00:00 UTC)
- Expired
- Aug 10, 1999, 6:20 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 47 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDEN 110007 COR
TORDEN
COC123-110020-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT TUE AUG 10 1999
THE NATIONAL WEATHER SERVICE IN DENVER IS CONTINUING A
* TORNADO WARNING FOR...
NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 620 PM MDT
* AT 600 PM MDT...RADAR INDICATED A LARGE AREA OF THUNDERSTORMS FROM
THE NORTHWESTERN CORNER OF WELD COUNTY STRETCHING SOUTHWARD THROUGH
CARR AND NUNN. THE STORMS WERE MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
ROCKPORT...PURCELL...PIERCE...NUNN...GALETON...CARR AND AULT
TWO TORNADOES WERE REPORTED WITH THESE STORMS AT 5:31 PM 15 MILES
NORTHEAST OF FORT COLLINS JUST IN WELD COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4062 10490 4049 10454 4066 10448 4072 10458
4099 10462 4099 10489 4079 10493
RJKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 10, 2:40 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 2:40 PM MDT, 3 hours 20 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 240 PM MDT TUE AUG 10 1999 ...SUMMER MONSOON ENDS... BOTH THE NGM AND THE AVIATION MDLS ADVECT A PLUME OF MUCH DRIER AIR FROM THE DESERT SW ACRS THE CNTRL RCKYS ON WED NGT AND THU BRINGING AN END TO THE CURRENT MONSOONAL REGIME. HWVR...MONSOONAL MSTR WILL AID IN GUD TSTM DVLPMNT TNGT ACRS THE AREA AND MAY PRODUCE LCLY HVY RAIN DUE TO HI PRECIPITIBLE WATER IN SPITE OF GUD WNDS ALF. AS THE SFC TROF MOVES EAST OF THE LEE OF THE MTNS ON WED DWNSLOPE FLO WILL REDUCE THE THREAT OF TSTMS OVER THE NERN PLAINS....BUT SUM RESIDUAL MONSOONAL MSTR WILL RMN OVER THE MTNS. THE STRONGEST DYNAMICS WITH THE UPR TROF PASSAGE ON WED NGT WILL RMN WELL N OF AREA. DRIER AIR WILL MOVE OVR THE AREA ON WED NGT AND THU BHND THE PAC CDFNT. TEMPS WILL RMN WARM OVR THE PLAINS ON WED WITH ONLY SUM MINOR COOLING ALF ON THU. WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GUIDANCE ATTM. IN XTNDD PRD...NEW MRF RE-BUILDS UPR RDG OVR CNTRL RCKYS BUT RDG IS FLATTEND BY A COUPLE OF SHT WVS MOVG ACRS NRN RCKYS ON FRI AND SAT. THIS WILL BRING MORE WLY FLOW ACRS AREA AND KEEP TROPICAL STREAM OF MONSOONAL MSTR CUTOFF. MRF SHWS NO PCPN OVR AREA AND WILL BUY INTO THAT SCENARIO FOR NOW...EVEN THO ORIENTATION OF UPR RDG LATE IN PRD CUD ALLOW SUM MONSOONAL MSTR TO BECOM ENTRAINED IN CIRCULATION ALF. DUE TO DRYING OF AMS OVR AREA WILL UP MAX TEMPS INTO LO TO MID 90S. GARD...WFO BOULDER .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington, Weld | 63 min |
| Aug 10, 7:28 PM MDT | Flash Flood Warning | BOU | Logan, Washington | 2 hr |
| Aug 10, 7:45 PM MDT | Flash Flood Warning | BOU | Phillips | 3 hr |
Nearby
Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.